Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 87, NWS Austin/San Antonio, TX

April 13, 20074 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 13, 2007, 9:28 PM CDT for 4 counties in Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2007, 9:28 PM CDT (02:28 UTC)
Expired
Apr 13, 2007, 10:30 PM CDT
In force
62 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX

The radar

The Austin/San Antonio radar (KEWX), 17 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 9:38 PM CDTTSTM WND GST 60Kyle, TX
Apr 13, 9:38 PM CDTHAIL 0.75Kyle, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 6:27 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2013 J/kg
Mixed-layer CIN
-283 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 140228
SVREWX
TXC055-091-187-209-140330-
/O.NEW.KEWX.SV.W.0087.070414T0228Z-070414T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 PM CDT FRI APR 13 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
  COMAL COUNTY IN SOUTH CENTRAL TEXAS...
  GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
  HAYS COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1030 PM CDT

* AT 924 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
  SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KYLE TO MARION...OR
  ALONG A LINE EXTENDING FROM 8 MILES NORTH OF SAN MARCOS TO 6 MILES
  SOUTHWEST OF NEW BRAUNFELS...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NIEDERWALD...STAPLES...SEGUIN AND MARTINDALE BY 935 PM CDT...
  LOCKHART AND FENTRESS BY 940 PM CDT...
  KINGSBURY BY 945 PM CDT...

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3008 9788 2964 9834 2941 9802 2966 9767
      3001 9761

$$
1 follow-up statement
000 
WWUS54 KEWX 140256
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
956 PM CDT FRI APR 13 2007

TXC091-209-140306-
/O.CAN.KEWX.SV.W.0087.000000T0000Z-070414T0330Z/
HAYS TX-COMAL TX-
956 PM CDT FRI APR 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR COMAL AND HAYS COUNTIES IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2966 9758 2966 9764 2939 9784 2939 9812
      2949 9813 2949 9817 2957 9824 2957 9829
      2959 9832 2969 9808 2985 9790 2988 9790
      3007 9766 2979 9734

$$

TXC055-187-140330-
/O.CON.KEWX.SV.W.0087.000000T0000Z-070414T0330Z/
CALDWELL TX-GUADALUPE TX-
956 PM CDT FRI APR 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR GUADALUPE AND CALDWELL COUNTIES...

AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM FROM 11 MILES NORTH OF 
LOCKHART TO SEGUIN...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LULING BY 1005 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2966 9758 2966 9764 2939 9784 2939 9812
      2949 9813 2949 9817 2957 9824 2957 9829
      2959 9832 2969 9808 2985 9790 2988 9790
      3007 9766 2979 9734

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:41 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 13, 6:41 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 PM CDT FRI APR 13 2007

.UPDATE...
TORNADO WATCH FOR ALL BUT DIMMIT, EDWARDS AND VAL VERDE COUNTIES
TIL 2 AM SATURDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 612 PM CDT FRI APR 13 2007/

UPDATE...
PLACED POPS ACROSS ALL AREAS TONIGHT. NOTHING ELSE CHANGED AT
THIS TIME.

PREV DISCUSSION... /ISSUED 324 PM CDT FRI APR 13 2007/

DISCUSSION...
CONVECTION WILL BEGIN TO DEVELOP ACROSS THE REGION WITHIN THE NEXT
FEW HOURS AS TEMPS AREA WIDE ARE SITTING IN THE UPPER 70S TO MID
80S...AND THE CAPPING INVERSION AT 850 HPA IS SHOWING SIGNS OF
BREAKING. WATER VAPOR SATELLITE IMAGERY SHOWS THE DRY SLOT OVER
MEXICO CONTINUING TO ENTER OUR REGION...WITH AN INTERESTING LITTLE
JET MAX ALLOWING SOME ACTIVITY TO SPIN UP OVER THE SIERRA MADRES.
WHILE OVERALL POPS ARE NOT TOO IMPRESSIVE...50S AT BEST OVER OUR
NORTHEASTERN COUNTIES...ANY STORMS WHICH DEVELOP COULD VERY EASILY
BECOME SEVERE. WILL LIKELY SEE SOME SUPERCELL DEVELOPMENT LATER
THIS EVENING AHEAD OF THE MAIN SQUALL LINE ASSOCIATED WITH THE
COLD FRONT. WHILE LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
SEVERE WEATHER CONCERNS...ISOLATED TORNADOES ARE POSSIBLE WITH THE
PRE-FRONTAL SUPERCELLS.

IF ANY GOOD NEWS COULD COME FROM THIS SCENARIO...IT LOOKS LIKE THE
CONVECTIVE ACTIVITY WILL HAVE CLEARED THE CWA BY 8 AM...WITH A
VERY MILD WEEKEND IN STORE. SATURDAY WILL BE WINDY...WITH
SUSTAINED NORTHERLY WINDS OF 15 TO 25 MPH AND GUSTS UP TO 30 MPH
POSSIBLE. HOLDING OFF ON A WIND ADVISORY SATURDAY AFTERNOON...BUT
ONE MAY BECOME NECESSARY FOR COUNTIES ALONG THE ESCARPMENT AS
WINDS MAY REACH 26 MPH DURING THE MID TO LATE AFTERNOON. CLEAR
SKIES SATURDAY NIGHT WILL LEAD TO A CHILLY START SUNDAY MORNING.
SOME AREAS ACROSS THE HILL COUNTRY DIPPING TO WITHIN A FEW DEGREES
OF FREEZING. SOUTHERLY WINDS WILL BRING BACK GULF MOISTURE ON
SUNDAY...BUT WILL BE LIMITED TO THE FORMATION OF CLOUDS, AND NOT
RAIN. THE MILD CONDITIONS WILL CONTINUE INTO MONDAY...BUT STRONG
GULF FLOW WILL LEAD TO ANOTHER WINDY AFTERNOON.

THE NEXT BEST CHANCE FOR RAIN WILL BE MONDAY NIGHT AND TUESDAY AS
AN UPPER LEVEL TROUGH APPROACHES THE REGION. FOR NOW, HAVE GONE
WITH SLT TO LOW-END CHC POPS FOR THIS TIME FRAME UNTIL THE TIMING
OF THIS FEATURE AND DEPTH OF AVAILABLE MOISTURE IS BETTER
RESOLVED.

FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING AND OVERNIGHT.
VERY DRY NORTHERLY WINDS ARE EXPECTED BEHIND THE FRONT...WITH SUSTAINED
WINDS REACHING 15 TO 25 MPH SATURDAY AFTERNOON. RELATIVE HUMIDITIES
WILL FALL TO BELOW 20 PERCENT ALONG THE RIO GRANDE PLAINS LATE SATURDAY
MORNING. A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF WEST
SOUTH CENTRAL TEXAS FROM NOON UNTIL 6 PM CDT. FOR FURTHER
INFORMATION...PLEASE REFER TO THE SATRFWEWX PRODUCT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              55  69  42  76  54 /  50  -    0   0  -
AUSTIN BERGSTROM INTL AIRPORT  55  69  38  75  46 /  50  -    0   0  -
DEL RIO INTL AIRPORT           50  79  45  78  56 /  40   0   0   0  -
SAN ANTONIO INTL AIRPORT       54  72  41  75  52 /  40  -    0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 12 PM TO 6 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: DIMMIT...KINNEY...MAVERICK...UVALDE...ZAVALA.

&&

06/08
Hazardous weather outlook, Apr 13, 7:45 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
745 PM CDT FRI APR 13 2007

TXZ171>173-183>194-202>209-217>225-228-141100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
745 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT...ESPECIALLY OVER THE HILL COUNTRY AND ADJACENT PARTS OF
SOUTH CENTRAL TEXAS.  LARGE HAIL...DAMAGING WINDS AND EVEN
ISOLATED TORNADOES ARE POSSIBLE IN THE RISK AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
BREEZY TO WINDY CONDITIONS ACROSS THE AREA ON SATURDAY MAY REQUIRE
A WIND ADVISORY. A RED FLAG WARNING IS IN EFFECT FOR SATURDAY
ACROSS THE RIO GRANDE VALLEY AND RIO GRANDE PLAINS COUNTIES DUE TO
WINDY AND VERY DRY CONDITIONS FORECAST THERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE NORTHERN PORTIONS OF
SOUTH CENTRAL TEXAS FRIDAY EVENING.

In the hours before

Local storm report, Apr 13, 7:35 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     FUNNEL CLOUD     9 W HARPER              30.30N 99.40W
04/13/2007                   KIMBLE             TX   TRAINED SPOTTER

            SEVERAL FUNNEL CLOUDS.

&&

DC
Local storm report, Apr 13, 8:14 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             11 SW KERRVILLE         29.93N 99.27W
04/13/2007  M0.75 INCH       KERR               TX   TRAINED SPOTTER

0800 PM     HAIL             REAGAN WELLS            29.55N 99.80W
04/13/2007  M3.00 INCH       UVALDE             TX   TRAINED SPOTTER

            2 1/2 TO 3 1/2 INCH HAIL. DID NOT COMPLETELY COVER THE
            GROUND.

&&

DC
Local storm report, Apr 13, 8:19 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             2 S KERRVILLE           30.01N 99.14W
04/13/2007  M0.75 INCH       KERR               TX   TRAINED SPOTTER

&&

DC
Local storm report, Apr 13, 9:04 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             REAGAN WELLS            29.55N 99.80W
04/13/2007  M2.50 INCH       UVALDE             TX   TRAINED SPOTTER

            2 TO 2 1/2 INCH HAIL. DID NOT COMPLETELY COVER THE
            GROUND.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:09 PM CDTSevere Thunderstorm WarningEWXEdwards36 min
Apr 13, 7:16 PM CDTTornado WarningEWXBandera, Kerr, Real29 min
Apr 13, 7:19 PM CDTSevere Thunderstorm WarningEWXGillespie56 min
Apr 13, 7:23 PM CDTTornado WarningEWXGillespie39 min
Apr 13, 7:43 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Real62 min
Apr 13, 7:58 PM CDTSevere Thunderstorm WarningEWXUvalde47 min
Apr 13, 8:20 PM CDTSevere Thunderstorm WarningEWXKendall55 min
Apr 13, 8:21 PM CDTSevere Thunderstorm WarningEWXMedina54 min
Apr 13, 9:14 PM CDTSevere Thunderstorm WarningEWXBexar, Medina61 min
Apr 13, 9:46 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee59 min
Apr 13, 9:48 PM CDTSevere Thunderstorm WarningEWXGonzales57 min
Apr 13, 10:12 PM CDTSevere Thunderstorm WarningEWXBexar, Wilson63 min
Apr 13, 10:15 PM CDTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde, Zavala50 min
Apr 13, 11:06 PM CDTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more16 hr
Apr 13, 11:34 PM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Wilson41 min
Apr 14, 12:15 AM CDTSevere Thunderstorm WarningEWXGonzales, Wilson60 min
Apr 14, 1:49 AM CDTSevere Thunderstorm WarningEWXAtascosa26 min
Apr 14, 2:05 AM CDTSevere Thunderstorm WarningEWXKarnes40 min
Apr 14, 3:02 AM CDTSevere Thunderstorm WarningEWXFayette, Gonzales24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.